MAUDE Adverse Event Report: LIVANOVA USA, INC. CALIFORNIA MEDICAL LABORATORIES INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. CALIFORNIA MEDICAL LABORATORIES INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).During follow-up communication with the customer, the user stated that the device tip was placed through a port and must have fallen off when it was pulled back through the chest wall.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by customer.
 
Event or Problem Description
Livanova received a report that the tip of an rigid tip suction wand used during a minimally-invasive valve repair procedure on (b)(6), 2018 was retained in the patient's chest in the right pleural cavity, confirmed by x-ray, after the procedure.The patient underwent an additional surgery on (b)(6) 2018 to remove the device.The tip was removed without complication via the existing incision.The tip was discarded.
 
Additional Manufacturer Narrative
The complained cannula was not made available for investigation.The customer provides a picture showing the detachment of the tip from the body of the cannula.The issue is confirmed based on this evidence.No unit of the same lot of the complained cannula was available in livanova usa warehouse.A pull test, performed on units pulled from the stock, confirmed the boding of the tip with the body of the cannula is in compliance with product specifications.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.As the unit was not available for investigation, no specific root cause of the issue could be identified.Basing on follow up information with the customer, it cannot be excluded that the detachment of the tip was triggered by incorrect handling of the cannula during the procedure.According to livanova complaint database, this is no other similar event over the last year.Livanova usa will keep monitoring the market.Device not available.

Brand Name
CALIFORNIA MEDICAL LABORATORIES INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key8029864
Report Number1718850-2018-00019
Device Sequence Number19228671
Product Code DWF
UDI-Device Identifier00803622105913
UDI-Public(01)00803622105913(240)SU-29602(17)190531(10)1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K982891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-29602
Device Lot Number1613800089
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;